MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL

WILSON-COOK MEDICAL INC MEMORY HARD WIRE BASKET; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G22074
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp)for stone removal in the common bile duct, the physician used a cook memory hard wire basket.It was reported that at beginning of stone removal user detected the one basket wire broken.The user changed to another basket to continue the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.The photo provided a fluoroscopy image of the endoscope and a device in use.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket advanced from the distal end of the catheter.The basket has a broken wire detached near the proximal end of the wire and remaining attached at the distal end of the basket.The basket advanced and retracted as intended during handle manipulation with the broken wire remaining outside of the catheter when retracted.Under magnification of the broken wire evidence was found of embrittlement of the wire material.The fracture point of the basket wire was found to be close to the basket's proximal solder point, but there was no evidence of the wire being damaged by the buff process.A clear substance was noted within the clear catheter.No parts of the device appear to be missing.No other anomalies were detected.Photos were exchanged with production leadership and manufacturing engineering on (b)(6) 2025.It was determined that the wire had been embrittled during the soldering process due to heating and reheating of the solder during the manufacturing process.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause of the broken basket wire was traced to the soldering process.Based on the visual examination it appears the basket wire was embrittled during the soldering process.This can occur during the heating and reheating of the solder and will not be visible to the operator.Production management and the department team leads were notified of this occurrence.Prior to distribution, all memory hard wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
MEMORY HARD WIRE BASKET
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21937031
Report Number1037905-2025-00351
Device Sequence Number20806621
Product Code FFL
UDI-Device Identifier00827002220744
UDI-Public(01)00827002220744(17)270930(10)W4874755
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22074
Device Catalogue NumberMWB-3X6
Device Lot NumberW4874755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - OLYMPUS TJF-260V
Patient Age82 YR
Patient SexMale
Patient Weight60 KG